Propofol extravasation in a breast cancer patient

E J M Huijbers, J W Baars, P F E Schutte, J H M Schellens, J H Beijnen

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

A breast cancer patient experienced an accidental propofol extravasation in the dorsum of her hand during a Port-A-Cath replacement. She had heavy pain which was treated with analgesics. The patient's hand was cooled and kept in an upright position. Three days later the patient received her last AC (adriamycin/cyclophosphamide) course without complications. Propofol extravasation did not result in tissue necrosis in this case. AC chemotherapy could be administered safely 3 days after propofol extravasation.

Original languageEnglish
Pages (from-to)195-8
Number of pages4
JournalJournal of oncology pharmacy practice : official publication of the International Society of Oncology Pharmacy Practitioners
Volume14
Issue number4
DOIs
Publication statusPublished - Dec 2008

Cite this